TITLE

2010 - Review: Metformin does not increase risk for lactic acidosis in type 2 diabetes

AUTHOR(S)
Tsapas, Apostolos
PUB. DATE
July 2010
SOURCE
ACP Journal Club;7/20/2010, Vol. 153 Issue 1, p8
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article offers the author' views on a research finding that antihyperglycemic agent metformin, compared with placebo or other glucose-lowering therapies does not increase risk for lactic acidosis in type two diabetes. The author opines that the finding previous research findings which suggested that lactic acidosis might be associated with morbidity rather than metformin itself.
ACCESSION #
53276850

 

Related Articles

  • FROM THE EDITOR. Auerbach, Michael // Pharmaceutical Processing;Sep2010, Vol. 25 Issue 9, p6 

    The article discusses the side effects of drugs for treatment of diabetes. The author mentions that the drug metformin may cause lactic acidosis with several symptoms including muscle pains, trouble breathing and cold skin. However, he emphasizes that every company which develops and markets...

  • Metformin.  // Reactions Weekly;12/12/2009, Issue 1282, p28 

    The article describes the case of a 74-year-old man who experienced severe lactic acidosis while being treated with metformin for diabetes mellitus. His medical history included severe dysponoea caused by congestive heart failure, renal impairment and anaemia. After taking metformin, he...

  • Metformin.  // Reactions Weekly;4/28/2012, Issue 1399, p22 

    The article presents case studies of five patients who developed lactic acidosis whilst receiving metformin. One female patient developed vomiting and reduced consciousness after receiving metformin. Another female patient also suffered from diarrhoea, nausea and vomiting after receiving...

  • Rate of metformin-induced lactic acidosis climbs in Denmark.  // Reactions Weekly;11/24/2012, Issue 1429, p2 

    The article reports that the Danish Health and Medicines Authority received an increase of metformin-induced lactic acidosis reports from 11 cases to 13 cases as of October 2012.

  • Metformin overdose.  // Reactions Weekly;5/18/2013, Issue 1453, p28 

    The article presents a case study of a 61-year-old man with metformin poisoning, lactic acidosis, shock and acute renal insufficiency, which developed after overdosing in metformin as a suicide attempt.

  • Metformin.  // Reactions Weekly;Jun2015, Vol. 1557 Issue 1, p154 

    The article presents a case study of an 83-year old male patient with end-stage renal disease on peritoneal dialysis who developed lactic acidosis after treatment of metformin.

  • Metformin.  // Reactions Weekly;Jun2015, Vol. 1557 Issue 1, p153 

    The article presents a case study of a 70-year old male patient who developed lactic acidosis after receiving metformin treatment.

  • Metformin.  // Reactions Weekly;10/29/2016, Vol. 1625 Issue 1, p134 

    The article presents a case study of six patients who received metformin and developed metformin toxicity which eventually led to lactic acidosis.

  • Metformin for patients with diabetes and concomitant renal restrictions—is there an evidence base? Sharif, A. // QJM: An International Journal of Medicine;Mar2013, Vol. 106 Issue 3, p291 

    Despite its array of benefits that comparatively outweigh alternative oral anti-glycaemic agents, the ability of clinicians to prescribe metformin is restricted. There are numerous contra-indications and cautions concerning the putative risks of metformin-related side effects that necessitate...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics